MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTACER BIOLOX DELTA FEMORAL BALL HEAD; FEMORAL HEAD Ø 36 SIZE L

MEDACTA INTERNATIONAL SA MECTACER BIOLOX DELTA FEMORAL BALL HEAD; FEMORAL HEAD Ø 36 SIZE L
Model Number 01.29.210
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 01/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient had a hip infection and the pathogen is unknown.At about 5 years and 5 months post primary the surgeon performed a washout and revised the cup, head and liner.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 28 january 2025: ball heads: mectacer 01.29.210 biolox delta ceramic ball head 12/14 ø 36 size l + 4 lot 1811842: (b)(4) items manufactured and released on 08-04-2019.Expiration date: 2024-03-20.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional components involved and revised: batch reviews performed on 28 january 2025.Cup: mpact 01.32.154mh acetabular shell ø54 multi-hole (k132879) lot 181808: (b)(4) items manufactured and released on 13-06-2018.Expiration date: 2023-06-05.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Liner: mpact 01.32.3644hct flat pe hc liner ø36/e (k103721) lot 1900221: (b)(4) items manufactured and released on 11-04-2019.Expiration date: 2024-03-27.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.Infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.

Brand Name
MECTACER BIOLOX DELTA FEMORAL BALL HEAD
Common Device Name
FEMORAL HEAD Ø 36 SIZE L
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21353077
Report Number3005180920-2025-00132
Device Sequence Number9116217
Product Code LZO
UDI-Device Identifier07630030809217
UDI-Public07630030809217
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K112115
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/20/2024
Device Model Number01.29.210
Device Lot Number1811842
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Initial Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale